I have been on this very helpful but nasty drug for 7 weeks now…I started at only 200 mg … It starts to work then the pain slowly returns…I am now up to 500 mg and hate the side effects…I am so tired and my body is jerky…trying to type and fingers can’t find the correct keys…can’t think straight. Is this the norm.? How much more am I going to need to relieve the pains? If anyone can offer some insight I would greatly appreciate it. Hope you all are have a “good” day.
I started out taking 200mg and with in 3 weeks was taking 2000mg of Tegretol a day.To which took care of my TN pain.Side effects were terrible certain days and less on most days…it all depends on how your liver releases the drug.I would much rather deal with the side effects rather then the INSANE pain I was having.I am now 11 and a half weeks post MVD surgery and I have been completely off the Tegretol 7 weeks no pain either.
Hope you can find relief as well as comfort…goodluck and Godbless
Hi Erin, welcome to the LWTN site. My own experience is that Tegretol needs to be increased slowly to avoid the many side effects. At times I found that a side effect seemed to decrease a little when I next increased the dose (anyone else find this?) however we’re all different and when I reached a level that the pain subsided I flatlined my dose, well for a while anyway! It’s all about you, working with the meds and working with your doctor. Hang on in there Erin, there are many caring & supportive people here who will let you have the benefit of their experience.
Thank you Brian and Lyn for your reply…I guess I will take it day by day and see how the blood test come out before I increase. Brian, I am so glad to hear you are doing so well after MVD…it gives (me) us all hope. I don’t know what I would do without all of you…here and on FB.
Already 11 weeks since surgery? I can’t believe it has been that long. I am so glad you are pain free. You have been blessed.
I remember my hand jerks. I can’t take tegretol. But I have them now so it must be the trileptal or neurontin. I think it is probably the trileptal since it is tegretol’s cousin according to my meuro.
Liz, Thank you for your response…do you think the hand jerks etc. are a bad side effect of tegretol? Should I tell my Doctor? I have be having many since i went up to 500mg. (seems so little compared to others that are taking the drug) Got me out of preping veggies for dinner. ha ha!
i feel the tegretol has kind of made me dyslexic. When I type I am constantly needing to delete and retype because I put letters in the wrong order. I also have the jumpiness in my muscles. My neuro finally said i am ultra sensitive and cut down the dosage. I tried another drug but it made me feel crazy. So now it is the loved/hated tegretol. It’s awful not being yourself because of a drug, but we are willing to do it to avoid the pain. Have you looked into surgery?
Hi Jamie, I just had to answer your comment re typos…in a previous job I used to be trusted to proof read important documents as I had such a good eye etc. And now my typing is so bad that I have to proof my own many times, and still don’t notice things, this has got me into trouble a few times as well, I totally blamed this on the tegretol fog!
Hi Jamie Leigh…i do have the jumpiness in my leg muscle too and it is nuts in my fingers…i can’t feel the key on the computer…CRAZY drug. Yesterday the Dr. add Gabapentin and said to slowly reduce Tegertol. I started it yesterday and now i feel kind of drunk…not the happy, fun drunk but unsteady kind. Could pass the police “walk a straight line” test thats for sure. As for surgery…I would love to try…but waiting to see a Neurologist …and MRI…??? It is a long wait…not sure why. What other drug have you tried? and what amount of Tegretol are you finding works for you? Thank you for your input and i am sorry for the odd thought process, I can’t thing straight anymore…scary! I hope you have a pain free day.
The neuro tried to wean me off teg. and put me on gab. but I got really, really sick - weak and very depressed. He took me off the gab. and it took over a week to feel better. Said I’m ultra sensitive to the drugs and lined me up to see the surgeon. I get this really tired and anxious a few hours after taking the teg. - right now I’m feeling that way and I hate it. How are you feeling today?
Hi Jamie Leigh, Hope this message find you well and pain free! that’s to hoping anyway! Wow that sucks that both drugs are not giving you the results we all want. Are those the only drugs you have tried? I can say I may not be taking the Gaga much longer…I take it in the am and get about 3 hrs of unsteadiness…like walking on jello…and i take it again at night…not to bad as i am heading to bed…but dr. wants me to take it mid day too…that would pretty much wipe out my day…not going to work for me with 3 young kids. I do have a Neurologist appointment now…yea! one month to wait…not too bad. Hopefully after MRI i can look at surgery too. I wish you the best with the surgeon. Do you have an appointment yet?